Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 17, 2008, 3:12 AM MDT for 32 counties in North Dakota. It took effect at May 17, 2008, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2008, 3:12 AM MDT (09:12 UTC)
- In effect from
- May 17, 2008, 12:00 PM MDT
- Expired
- May 17, 2008, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3283 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 170912 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 412 AM CDT SAT MAY 17 2008 ...WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR SOUTHWESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .ANOTHER WINDY DAY TODAY WITH STRONG NORTHWEST WINDS DEVELOPING AS A RESULT OF A STRONG LOW PRESSURE SYSTEM OVER ONTARIO. THE STRONGEST WINDS WILL BE OVER NORTH CENTRAL AND EASTERN NORTH DAKOTA WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA OVER NORTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA...BUT THE HIGHER ELEVATIONS OF SOUTHWESTERN NORTH DAKOTA WILL LIKELY SEE STRONGER WINDS OF 25 TO 35 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL DECREASE DURING THE EARLY EVENING. NDZ003>005-011>013-022-023-025-031>033-036-037-040-041-043-044- 047-048-050-051-171715- /O.NEW.KBIS.WI.Y.0012.080517T1800Z-080518T0200Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE- HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT... BOWMAN...HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES 412 AM CDT SAT MAY 17 2008 /312 AM MDT SAT MAY 17 2008/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
4 follow-up statements
000 WWUS73 KBIS 171555 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1055 AM CDT SAT MAY 17 2008 ...WIND ADVISORY THIS AFTERNOON AND EARLY EVENING FOR SOUTHWESTERN AND MUCH OF CENTRAL NORTH DAKOTA... .EXPECT ANOTHER WINDY DAY TODAY WITH STRONG NORTHWEST WINDS DEVELOPING AS A RESULT OF A STRONG LOW PRESSURE SYSTEM OVER ONTARIO. THE STRONGEST WINDS WILL BE OVER NORTH CENTRAL AND EASTERN NORTH DAKOTA WHERE WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH CAN BE EXPECTED. WIND SPEEDS SHOULD REMAIN BELOW ADVISORY CRITERIA OVER NORTHWEST THROUGH SOUTH CENTRAL NORTH DAKOTA...BUT THE HIGHER ELEVATIONS OF SOUTHWEST NORTH DAKOTA WILL LIKELY SEE STRONGER WINDS OF 25 TO 35 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL DECREASE DURING THE EARLY EVENING. NDZ003>005-011>013-022-023-025-031>033-036-037-040-041-043-044- 047-048-050-051-180200- /O.CON.KBIS.WI.Y.0012.080517T1800Z-080518T0200Z/ RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE- HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT... TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT... BOWMAN...HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES 1055 AM CDT SAT MAY 17 2008 /955 AM MDT SAT MAY 17 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TWH
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
000 WWUS73 KBIS 180209 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 909 PM CDT SAT MAY 17 2008 ...WINDS HAVE DIMINISHED OVER WEST AND CENTRAL NORTH DAKOTA... ...FROST POSSIBLE OVER THE EAST CENTRAL TONIGHT... .THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE FOR ALL OF WEST AND CENTRAL NORTH DAKOTA. THE DIMINISHING WINDS AND THE RELATIVELY DRY AIR WILL ALLOW TEMPERATURES OVER NIGHT TO FALL INTO THE MIDDLE 30S. SOME FROST MAY FORM IN LOW LYING AREAS. THOSE THAT NEED TO PROTECT TENDER PLANTS TONIGHT SHOULD COVER THEM. NDZ004-005-012-013-022-023-025-036-037-181015- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/ /O.CON.KBIS.FR.Y.0001.080518T0600Z-080518T1400Z/ BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN- INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY... MCCLUSKY...HARVEY...CARRINGTON...STEELE...JAMESTOWN 909 PM CDT SAT MAY 17 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT SUNDAY. HIGH PRESSURE WILL MOVE OVER THE REGION TONIGHT AND LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S. THEREFORE A FROST ADVISORY CONTINUES FOR LATE TONIGHT INTO EARLY SUNDAY MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.*| A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ NDZ001>003-009>011-017>021-031>035-040>048-050-051-180315- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-080518T0200Z/ DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... WILLISTON...NEW TOWN...MINOT...WATFORD CITY...KILLDEER...BEULAH... HAZEN...CENTER...GARRISON...BEACH...MEDORA...DICKINSON...MANDAN... BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER... FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 909 PM CDT SAT MAY 17 2008 /809 PM MDT SAT MAY 17 2008/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 17, 2:32 AM MDT, 40 minutes earlier.
Area forecast discussion, May 17, 2:32 AM MDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 332 AM CDT SAT MAY 17 2008 .SHORT TERM...TODAY THROUGH MONDAY NIGHT THE MAIN FOCUS FOR TODAY IS THE WIND. NORTHWEST FLOW ALOFT CONTINUES TODAY AS NORTH DAKOTA LIES BETWEEN AN UPPER LOW OVER SOUTHERN ONTARIO AND A STRONG RIDGE OVER WESTERN NORTH AMERICA. H250 NORTHWESTERLY JET WILL EXTEND FROM MANITOBA ACROSS THE EASTERN HALF OF NORTH DAKOTA WITH 130 KNOTS. H850 WINDS OF AROUND 30 KNOTS PROGGED FOR THIS AFTERNOON/EARLY EVENING OVER WESTERN AND CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS AS YESTERDAY...BUT WINDS MAY NOT REACH WIND ADVISORY CRITERIA FROM WILLISTON TO BISMARCK. THE NORTHEASTERN HALF OF NORTH DAKOTA WILL SEE THE STRONGEST WINDS. THE HIGHER ELEVATIONS OF THE SOUTHWESTERN COUNTIES WILL ALSO SEE STRONGER WINDS THAN WILLISTON OR BISMARCK. HAVE DECIDED A WIND ADVISORY IS NEEDED FROM MINOT TO JAMESTOWN AREA...THEN ALSO IN THE SOUTHWEST. THIS MATCHES WELL AGAINST AN ADVISORY IN EASTERN NORTH DAKOTA AND AGAINST THE NORTHWESTERN SOUTH DAKOTA COUNTIES. ON SUNDAY THE WESTERN RIDGE MOVES EAST AND AN UPPER LEVEL SHORTWAVE MOVES THROUGH THE FLOW ACROSS SOUTHWESTERN CANADA TOWARDS LAKE WINNIPEG. THIS SHORTWAVE BRINGS A SURFACE TROUGH ACROSS THE DAKOTAS SUNDAY NIGHT. HAVE INCREASED CHANCES OF SHOWERS/THUNDER A TAD TO REFLECT THIS FEATURE. MODELS HAVE BEEN CONSISTENT WITH THIS FEATURES DEVELOPMENT OVER THE LAST COUPLE OF DAYS. .LONG TERM...TUESDAY THROUGH FRIDAY MAIN STORY IN EXTENDED GRIDS IS SLOW TRANSITION FROM STRONG NORTHERN ROCKIES RIDGING TO DEEP MERIDIONAL TROUGH OVER CENTRAL ROCKIES BY END OF EXTENDED. SOME DIFFERENCES IN EVOLUTION OF THIS SYSTEM BUT THE GENERAL TREND IS EVIDENT ON EC...GFS AND GEM. VERY UNSETTLED EXTENDED FORECAST WITH CHANCE POPS EACH DAY BEGINNING WEDNESDAY AS TROUGH EVOLVES...SOME DAYS WILL BE THUNDERSTORMS...SOME DAYS WILL BE SHOWERS. TEMPERATURES SLIGHTLY COOLER BUT NEAR NORMAL. ADDED POPS AGAIN TO NEW DAY 8. && .AVIATION... MAIN CONCERN FOR AVIATION IS WIND. NAM BUFR SOUNDINGS INDICATE STRONGER WINDS...UP TO 35 KTS...WHILE GUIDANCE WEAKER IN THE 20 TO 25 KNOW RANGE...WILL USE GUIDANCE AND MAKE SLIGHTLY MORE ROBUST. && .FIRE WEATHER... MINIMUM RELATIVE HUMIDITY VALUES FROM 18 TO 22 PERCENT ARE FORECAST OVER CENTRAL AND WESTERN NORTH DAKOTA THIS AFTERNOON WITH STRONG GUSTY NORTHWEST WINDS OF 20 TO 35 MPH. SIMILAR CONDITIONS AS YESTERDAY. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING. FIRE MANAGERS SENT AN UPDATE OF PERCENT GREEN VALUES ACROSS THE STATE AND HAVE RAISED THE PERCENT GREEN VALUES IN ALL AREAS. THE RANGELAND FIRE DANGER INDEX REFLECTS THIS CHANGE...SINCE WEATHER CONDITIONS TODAY SHOULD BE SIMILAR TO THAT OF YESTERDAY...BUT THE FIRE DANGER INDEX TODAY WILL NOT BE AS HIGH AS IT WAS YESTERDAY FOR THE SAME LOCALE. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. WIND ADVISORY FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ003>005-011>013-022-023-025- 031>033-036-037-040-041-043-044-047-048-050-051. && JV/HW
Hazardous weather outlook, May 16, 4:24 AM MDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 524 AM CDT FRI MAY 16 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-171030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 524 AM CDT FRI MAY 16 2008 /424 AM MDT FRI MAY 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH TO DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. A WIND ADVISORY IS IN EFFECT FROM 1 PM CDT THROUGH 9 PM CDT. IN ADDITION TO THE STRONG WINDS...AFTERNOON RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND DRY PASTURES HAS PROMPTED A RED FLAG WARNING FROM 1 PM THROUGH 9 PM CDT AS WELL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODELS ARE TRENDING TOWARD AN ACTIVE WEATHER PATTERN BEGINNING NEXT THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS. STAY TUNED FOR LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 3:21 AM MDT | Red Flag Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more | 17 hr |
| May 17, 2:51 PM MDT | Frost Advisory | BIS | Bottineau, Foster, Kidder, McHenry, Pierce, Rolette and 3 more | 16 hr |
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.